MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW MUST STRAIGHT CROSS CONNECTOR 20MM; SPINE IMPLANT CROSS CONNECTOR

MEDACTA INTERNATIONAL SA PEDICLE SCREW MUST STRAIGHT CROSS CONNECTOR 20MM; SPINE IMPLANT CROSS CONNECTOR
Catalog Number 03.56.402
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 8 august 2019: lot 1821264: (b)(4) items manufactured and released on 25-jul-2018.Expiration date: 2023-07-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Visual inspection performed by medacta spine r&d project manager: the cross connector, ref.03.56.402, lot.1821264, analyzed is according to the specification and the functionality is guaranteed.The difficulties in the implant assembling is probably the impingement with the bone structure.
 
Event or Problem Description
The surgeon was not able to set the straight cross connector to the rod, because the connection part with rod was narrow, thick and the straight cross connector was in contact with the bone around the rod.The surgeon finished the surgery without using the straight cross connector.Due to this event, the surgery was prolonged about 10 minutes.

Brand Name
PEDICLE SCREW MUST STRAIGHT CROSS CONNECTOR 20MM
Common Device Name
SPINE IMPLANT CROSS CONNECTOR
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8959079
Report Number3005180920-2019-00728
Device Sequence Number2860096
Product Code KWP
UDI-Device Identifier07630040705837
UDI-Public07630040705837
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2023
Device Catalogue Number03.56.402
Device Lot Number1821264
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2019
Initial Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;